Thunderstorm Wind, Clarke
- When
- July 19, 2:15 PM CST
- Where
- Clarke County, Quitman
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.050, -88.733
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 19, 2:15 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT WED JUL 19 2006
.DISCUSSION...ACTIVE AFTERNOON ONGOING AS ANTICIPATED. THE WORST OF
THE ACTIVITY WILL CONTINUE ALONG AND SOUTH OF I-20 AS BOUNDARIES
COLLIDE. THE REAL UNTAPPED AREA IS ALONG AND W OF THE MS RIVER AND
THAT AREA WILL GET THEIR TURN BEFORE THE NIGHT IS OUT AS BOUNDARIES
ARE HEADING THAT WAY ALONG WITH STORM PROPAGATION. HAIL...SIG WIND
GUSTS AND TONS OF LIGHTING WILL CONTINUE TO BE THE MAIN CONCERN
THROUGH 7-8 PM.
AS FAR HEAT ADV GOES...WILL JUST LET IT RIDE AS IT WILL EXPIRE AT 7
PM. THU WILL BE ANOTHER HOT DAY WITH SIMILAR TYPE HIGH TEMPS THAT WE
HAVE BEEN SEEING. THE BIG DIFFERENCE ON THU FROM TODAY IS THAT WE
SHOULD MIX DOWN SOME DRIER AIR AND THE SFC DEWPTS WILL FALL TO 67-69
DEGREES WHICH WILL KEEP HEAT INDEX VALUES BETWEEN 100-105. THIS WILL
FALL SHORT OF ADV CRITERIA AND WILL NOT EXTEND INTO THU.
ON THU...CONVECTION SHOULD BE SUBSTANTIALLY LESS THAN TODAY AS THERE
WILL BE LESS INSTABILITY AND LESS FAVORABLE LIFT. TO START...MID
LEVEL TEMPS WILL BE A TAD WARMER AND THE UPPER JET WILL DIRECTLY
OVER THE CWA WHICH IS UNFAVORABLE. GUIDANCE POPS ARE RATHER LOW AND
WILL FOLLOW. THE NEXT ISSUE WILL BE HOW HOT WILL THE AREA GET ON
THU. FOLLOWING PERSISTENCE...WILL CONTINUE WITH THE N HALF 97-101
AND S HALF 95-98. AS MENTIONED ABOVE...LOWER RH VALUES WILL RESULT
IN SLIGHTLY LOWER HEAT INDEX VALUES AND NO ADV IS EXPECTED. /CME/
FRIDAY THROUGH WEDNESDAY...ON FRIDAY THE GFS/EURO AND THE NAM
INDICATE THAT THE RIDGE OVER THE PLAINS WILL BEGIN TO LOSE ITS GRIP
OVER THE ARKLAMISS AS IT BEGINS TO SHIFT WEST THE TROUGH SWINGING
DOWN OVER THE OHIO VALLEY DEEPENS OVER THE EAST. THE LATEST RUN OF
THE GFS IS A LITTLE FASTER WITH THE BOUNDARY ON SATURDAY...BUT THERE
COULD BE SOME FEEDBACK ISSUES. THE NAM IS A LITTLE SLOWER WITH THE
FRONT...BUT IT SHOULD PUSH THROUGH THE AREA DURING THE AFTERNOON
HOURS. PWATS WILL BE ABOVE 2 INCHES ACROSS MOST OF THE AREA AND WITH
THE FOCUS OF THE BOUNDARY...SATURDAY CONTINUES TO LOOK LIKE THE BEST
CHANCE OF WIDESPREAD RAINS WE HAVE HAD IN A WHILE. THE SEVERE
POTENTIAL FOR SATURDAY LOOKS A LITTLE LOWER THAN PREVIOUS RUNS WITH
SBCAPES OF LESS THAN A 1000 J/KG...MID LEVEL LAPSE RATES OF NEAR 5.5
C/KM AND A K-INDEX OF NEAR 35. WENT SLIGHTLY ABOVE POP GUIDANCE NEAR
THE I-2O CORRIDOR OVER CENTRAL MISSISSIPPI WERE THE BEST POTENTIAL
FOR RAIN LOOKS...BUT WENT WITH ELSEWHERE FOR SATURDAY. ALSO WENT
ABOVE GUIDANCE FOR THE SOUTH IN THE EVENING AS THE FRONT PUSHES
SOUTH INTO SOUTHERN MISSISSIPPI DURING THE EVENING.
THE LATEST COUPLE OF GFS RUNS PUSH THE BOUNDARY TO THE SOUTH OF THE
AREA AND BRING IN MUCH DRYER AIR. BY SUNDAY A SURFACE HIGH/RIDGE
LOCATED OVER THE OHIO VALLEY WILL BEGIN TO BUILD ACROSS THE
ARKLAMISS AND THIS SHOULD HOLD THROUGH MONDAY. THE HIGH WILL SHIFT
TO THE EAST COAST ON TUESDAY AND ONCE AGAIN THE AREA WILL BEGIN TO
HAVE MORE SOUTHEASTERLY FLOW WITH PWATS ABOVE 2 INCHES ACROSS MOST
OF THE AREA.
WITH THE DRYER SOLUTION OF THE GFS WILL CUT BELOW 00Z GUIDANCE AND
GO WITH 12Z GUIDANCE WHICH IS MUCH DRYER FOR SUNDAY THROUGH MONDAY
NIGHT...BUT WENT WITH 00Z GUIDANCE FROM TUESDAY INTO WEDNESDAY.
AS FAR AS TEMPERATURES GO GUIDANCE HAS PERSISTENTLY BEEN TO LOW FOR
HIGHS ACROSS THE ARKLAMISS AND THIS TREND LOOKS TO HAVE CONTINUED.
850MB TEMPERATURES LOOK TO REMAIN IN THE LOW 20S ACROSS THE AREA AND
THIS TRANSLATES TO THE UPPER 90S AT LEAST THROUGH FRIDAY...SO WILL
CONTINUE TO INCREASE WELL ABOVE GUIDANCE FOR AFTERNOON HIGHS THROUGH
FRIDAY. WILL STICK A LITTLE CLOSER TO GUIDANCE FOR THE REMAINDER OF
THE PERIOD...BUT WILL STILL CONTINUE TO INCREASE A GENERAL 1 TO 2
DEGREES. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 99 73 99 / 21 16 7 15
MERIDIAN 72 100 73 99 / 37 24 6 12
VICKSBURG 73 99 73 99 / 18 7 5 15
HATTIESBURG 74 98 73 95 / 25 31 16 29
NATCHEZ 74 95 74 95 / 21 24 9 34
GREENVILLE 73 101 74 100 / 10 5 4 11
GREENWOOD 73 100 74 100 / 10 5 5 11
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
MSZ057-MSZ058.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007-LAZ008-
LAZ009-LAZ015-LAZ016-LAZ023-LAZ025.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-ARZ075.
&&
SHORT TERM: CME
LONG TERM: 15HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 901 AM CDT WED JUL 19 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201401- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 901 AM CDT WED JUL 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY WITH A BIT MORE COVERAGE THAN YESTERDAY. THIS WILL RESULT IN SCATTERED SEVERE STORMS GENERALLY SOUTH AND WEST OF A LINE FROM VICKSBURG TO RALEIGH TO COLLINS. ELSEWHERE...ISOLATED SEVERE STORMS WILL BE POSSIBLE. THE MAIN RISK FROM THESE STORMS WILL BE DEADLY LIGHTING...SMALL HAIL AND DAMAGING WIND GUSTS BETWEEN 60 AND 70 MPH. MOST OF THE ACTIVITY WILL OCCUR BETWEEN 1 AND 8 PM WITH THE STORMS GENERALLY MOVING TO THE SOUTHWEST. THE MAIN CULPRIT IN THIS INCREASED SEVERE ACTIVITY WILL BE THE COMBINATION OF VERY HOT SURFACE CONDITIONS...INCREASING LOW LEVEL MOISTURE AND COOLER TEMPERATURES ALOFT. THIS IS LEADING TO STEEP LAPSE RATES AND HIGH LEVELS OF INSTABILITY. THE DISTURBANCE THAT WILL HELP TRIGGER THE AFTERNOON STORMS WILL BE QUITE POTENT FOR THIS TIME OF YEAR AND WILL BRING WITH IT FASTER WINDS ALOFT WHICH WILL HELP ORGANIZE THE STORMS AND ALLOW THEM TO BECOME STRONGER THAN USUAL. ...SEASONAL THREATS... EXPECT HEAT INDEX VALUES TO RANGE FROM 103 TO 108 DEGREES TODAY ACROSS THE ENTIRE ARKLAMISS REGION. DUE TO THIS...A HEAT ADVISORY HAS BEEN ISSUED FOR WEDNESDAY. A HEAT INDEX OF 105 IS THE VALUE WHERE THE BODY CAN BEGIN TO SUCCUMB TO HEAT-RELATED HEALTH PROBLEMS. PERSONS VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...DAYS TWO AND THREE...THURSDAY AND FRIDAY... THE HOT CONDITIONS WILL PERSIST THROUGH FRIDAY WITH THE AREA REACHING 96 TO 100 DEGREES EACH DAY. PLENTY OF HEAT COMBINED WITH THE RELATIVE HUMIDITIES WILL LEAD TO HEAT INDEX VALUES FROM 100 TO 107. IF THESE CONDITIONS HOLD...HEAT ADVISORIES WILL LIKELY BE EXTENDED FOR SOME LOCATIONS UNTIL THE WEEKEND. ...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY... A MOIST UNSTABLE AIRMASS WILL BE IN PLACE SATURDAY AS A FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCE PLOW SOUTH EASTWARD INTO THE REGION SETTING OFF SCATTERED THUNDERSTORMS. A FEW OF THESE STORMS WILL BE ON THE STRONG TO SEVERE SIDE DEPENDING ON THE EXACT TIMING AND POSITION OF THE FRONT. THE FRONT SHOULD SETTLE NEAR THE GULF COAST BY EARLY NEXT WEEK. CHECK LATER FORECASTS FOR ADDITIONAL INFORMATION ON THE SEVERE POTENTIAL. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL LIKELY BE NEEDED FOR TODAY OR AT SOME POINT ON SATURDAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1159 AM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM LIGHTNING 4 WSW RAYMOND 32.24N 90.49W
07/18/2006 HINDS MS EMERGENCY MNGR
LIGHTNING STRUCK A CHURCH AND CAUGHT IT ON FIRE. CHURCH
IS LOCATED AT THE INTERSECTION OF DUPREE ROAD AND OLD
PORT GIBSON ROAD.
0150 PM HAIL 4 WSW RAYMOND 32.24N 90.49W
07/18/2006 E0.75 INCH HINDS MS EMERGENCY MNGR
PENNY SIZED HAIL ESTIMATED AT INTERSECTION OF DUPREE ROAD
AND OLD PORT GIBSON ROAD 4 MILES WEST SOUTHWEST OF
RAYMOND, MS.
0210 PM HAIL 2 W PRESTON 32.88N 88.86W
07/18/2006 E0.75 INCH KEMPER MS EMERGENCY MNGR
ESTIMATED DIME TO PENNY SIZED HAIL 2 MILES WEST OF
PRESTON, MS.
0540 PM HAIL 5 ENE BOGUE CHITTO 31.46N 90.37W
07/18/2006 E1.75 INCH LINCOLN MS EMERGENCY MNGR
GOLFBALL SIZE HAIL REPORTED BY BROOKHAVEN CD IN THE
ENTERPRISE COMMUNITY.
0540 PM TSTM WND DMG 4 ENE BOGUE CHITTO 31.45N 90.39W
07/18/2006 LINCOLN MS EMERGENCY MNGR
TREES DOWN ON POWER LINES AND BLOCKING A FEW ROADS JUST
OUTSIDE OF BOGUE CHITTO.
0545 PM TSTM WND DMG 2 W FLORENCE 32.15N 90.16W
07/18/2006 RANKIN MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE BLOWN DOWN.
0545 PM HAIL 2 W FLORENCE 32.15N 90.16W
07/18/2006 E0.75 INCH RANKIN MS EMERGENCY MNGR
0545 PM HAIL 4 NE FLORENCE 32.20N 90.08W
07/18/2006 M1.00 INCH RANKIN MS NWS EMPLOYEE
0613 PM HAIL 5 ENE BROOKHAVEN 31.61N 90.37W
07/18/2006 E0.88 INCH LINCOLN MS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED NICKEL SIZED HAIL ON NOLAH
ROAD
0617 PM HAIL 10 NE BROOKHAVEN 31.69N 90.32W
07/18/2006 E0.88 INCH LINCOLN MS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED NICKEL SIZED HAIL AT LAKE
LINCOLN STATE PARK
0620 PM TSTM WND DMG 3 N COLLINS 31.68N 89.56W
07/18/2006 COVINGTON MS LAW ENFORCEMENT
A COUPLE OF TREES WERE BLOWN DOWN.
0640 PM TSTM WND DMG 5 N BROOKHAVEN 31.66N 90.45W
07/18/2006 LINCOLN MS UNKNOWN
NUMEROUS TREES DOWN ALONG I 55 BETWEEN BROOKHAVEN AND
WESSON.
0640 PM TSTM WND DMG OMA 31.73N 90.14W
07/18/2006 LAWRENCE MS EMERGENCY MNGR
ACOUPLE OF TREES WERE BLOWN DOWN.
0650 PM TSTM WND DMG 4 E CRYSTAL SPRINGS 31.99N 90.29W
07/18/2006 COPIAH MS EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOWN
0830 PM TSTM WND DMG 3 SE COLUMBUS 33.47N 88.37W
07/18/2006 LOWNDES MS UTILITY COMPANY
TWO TREES...SEVERAL LARGE LIMBS AND A POWER LINE WAS
BLOWN DOWN JUST OUTSIDE OF COLUMBUS.
&&
CMEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
214 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG 4 N CRYSTAL SPRINGS 32.05N 90.36W
07/19/2006 COPIAH MS EMERGENCY MNGR
SEVERAL TREES DOWN ON RHYMES RD.
&&
BYRDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL BRANDON 32.28N 90.00W
07/19/2006 E0.75 INCH RANKIN MS PUBLIC
ESTIMATED PENNY SIZE HAIL REPORTED IN BRANDON,MS.
0135 PM HAIL 5 NW TERRY 32.15N 90.36W
07/19/2006 E0.50 INCH HINDS MS LAW ENFORCEMENT
ESTIMATED DIME SIZED HAIL WAS REPORTED 5 MILES NORTHWEST
OF TERRY, MS.
0135 PM HAIL BRANDON 32.28N 90.00W
07/19/2006 E0.50 INCH RANKIN MS PUBLIC
ESTIMATED DIME SIZED HAIL WAS REPORTED NEAR THE
CROSSGATES AREA OF BRANDON, MS.
0145 PM TSTM WND DMG 10 W COLUMBIA 31.26N 90.00W
07/19/2006 MARION MS LAW ENFORCEMENT
POWER LINES AND TREES DOWN 10 MILES SW OF COLUMBIA. TREE
CAUGHT ON FIRE AS A RESULT OF THE DOWNED POWER LINE.
0155 PM HAIL BROOKHAVEN 31.58N 90.45W
07/19/2006 E1.00 INCH LINCOLN MS PUBLIC
ESTIMATED QUARTER SIZED HAIL IN BROOKHAVEN, MS.
0220 PM HAIL HAZLEHURST 31.86N 90.39W
07/19/2006 E1.00 INCH COPIAH MS PUBLIC
ESTIMATED QUARTER SIZE HAIL REPORTED IN HAZLEHURST, MS.
&&
JFAIRLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 5 NW TERRY 32.15N 90.36W
07/19/2006 E0.50 INCH HINDS MS STORM CHASER
ESTIMATED HALF INCH HAIL 5 MILES NORTHWEST OF TERRY, MS.
0246 PM HAIL 6 W BROOKHAVEN 31.58N 90.55W
07/19/2006 E0.88 INCH LINCOLN MS EMERGENCY MNGR
ESTIMATED NICKEL SIZE HAIL REPORTED 6 MILES WEST OF
BROOKHAVEN, MS.
&&
JFAIRLYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST 3 NW DOWNTOWN JACKSON 32.33N 90.22W
07/19/2006 M60.00 MPH HINDS MS AIRPLANE PILOT
52 KNOT PEAK WIND AT HAWKINS FIELD ASOS...KHKS
&&
GERARDPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT WED JUL 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST 3 NW DOWNTOWN JACKSON 32.33N 90.22W
07/19/2006 M60.00 MPH HINDS MS ASOS
52 KNOT PEAK WIND AT HAWKINS FIELD ASOS...KHKS
&&
BYRDThe Jackson/Brandon,MS radar (KDGX), 121 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523422.